My mom just started taking Risperdal yesterday....What should I be seeing the day after her first dosage? - AgingCare.com

My mom just started taking Risperdal yesterday....What should I be seeing the day after her first dosage?

Follow
Share

Her neurologist prescribed her a low dose of 0.5mg twice daily. Her first day of use was yesterday. After having to endure intense episodes of paranoia and anxiety.....it was becoming very difficult to deal with mom. Yesterday was her first dose and she immediately had a 360 degree turn around. However... last night the paranoia returned and today she is very lethargic... drowsy with slow movements and having problems following directions and her gaite is very slow..... She is also experiencing weakness in her limbs... Is this common after just one dose.....Please Help!

3

Answers

Show:
I would call the doctor first. Let him determine if the side effect is normal. He may need to adjust the dosage. Be aware though, it could take a while for the patient to adjust to the med. Look up Risperdal side effects. Your Mom seems to be having some mentioned.
Helpful Answer (1)
Reply to JoAnn29
Report

I would call the neurologist's office and describe the side effects and see what the doctor recommends. Some psych meds can cause Parkinson like symptoms but I don't know if that would happen after just one dose. However, she may be sensitive to this drug.
Helpful Answer (1)
Reply to FrazzledMama
Report

I don't know anything about this particular drug but often side effects are worse the first few days/weeks after starting new medications and taper off as the body adjusts - hang in there!
Helpful Answer (1)
Reply to cwillie
Report

Related
Questions